MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. ASCENDA; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC PUERTO RICO OPERATIONS CO. ASCENDA; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8780
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
Information was received from a health care provider (hcp) via a manufacturer representative (rep) regarding a patient receiving int rathecal gablofen 500/mcg at a dose of 100mcg/day via an implantable pump for unknown indications for use.It was reported that the doctor had issues with the catheter shredding during an implant attempt.The patient had no symptoms or external issues.No troubleshooting or interventions were performed.The issue was resolved at the time of the report and the patient's status was "alive-no injury".The patient's weight and medical history was asked but was unknown.It was further reported that a surgical intervention did not occur and was not planned.Additional information received from a manufacturer representative (rep) indicated that the pump was not replaced on (b)(6) 2024.On (b)(6) 2024, they were implanting an entire new system.The rep further stated that there was nothing in the body, that was why they were implanting a new catheter on (b)(6) 2024.It was unknown as to why the catheter was shredding, possible needle issue or physician technique, but nothing was determined.All of the catheters referenced in the previous report were shredding.The rep also stated that they were not in possession of any attempted or removed product.
 
Additional Manufacturer Narrative
Continuation of d10: product id: 8780, serial# (b)(6) implanted: (b)(6) 2024, explanted: (b)(6) 2024, product type: catheter; product id: 8781, serial# (b)(6), implanted: (b)(6) 2024, explanted: (b)(6) 2024, product type: catheter; product id: 8781, serial# (b)(6), implanted: (b)(6) 2024, explanted: (b)(6) 2024, product type: catheter; product id: 8780, serial# (b)(6), product type: catheter.Section d information references the main component of the system.Other relevant device(s) are: product id: 8780, serial/lot #: (b)(6), ubd: 15-mar-2026, udi#: (b)(4) ; product id: 8781, serial/lot #: (b)(4), ubd: 23-feb-2026, udi#: (b)(4); product id: 8781, serial/lot #: (b)(6) , ubd: 23-feb-2026, udi#: (b)(4); product id: 8780, serial/lot #: (b)(6) , ubd: 13-mar-2026, udi#: (b)(4) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received indicated that the previously reported information on 2024-05-09 was confirmed with the physician account.

Brand Name
ASCENDA
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
glen belmer
7000 central avenue ne rcw215
minneapolis, MN 55432
6122713209
MDR Report Key19293570
Report Number3004209178-2024-10828
Device Sequence Number8792004
Product Code LKK
UDI-Device Identifier00763000051112
UDI-Public00763000051112
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/13/2026
Device Model Number8780
Device Catalogue Number8780
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2024
Supplement Date Received by Manufacturer05/14/2024
Initial Report FDA Received Date05/10/2024
Supplement Report FDA Received Date05/20/2024
Date Device Manufactured03/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Patient Age65 YR
Patient SexMale